Clinical neuropathology · 2025
Sural nerve injury in Behçet's disease patients treated with thalidomide.
СтатьяКлинический случайНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Wang Hui, Luo Jinjun, Yuan Yun, Meng Lingchao
Аннотация
INTRODUCTION: Thalidomide has shown exceptional results in the management of Behçet's disease. Despite its efficacy, thalidomide is associated with a number of adverse effects, including peripheral neuropathy. This study aims to characterize the pathologic features of neuropathy in Behçet's disease patients who received thalidomide therapy.
MATERIALS AND METHODS: Consecutive adult Behçet's disease patients who received thalidomide and developed neuropathy were collected. Clinical manifestations, electrophysiologic evaluations, and pathologic findings were studied.
RESULTS: Three patients who met the inclusion criteria were collected. Sensory deficits, particularly in the lower extremities, emerged in a length-dependent manner 6 - 12 months after initiation of thalidomide therapy. Symptoms remained unchanged after discontinuation of thalidomide for 2 years. Electrophysiologic evaluations showed sensory axonal polyneuropathy in all 3 patients who also received sural nerve biopsy. Histological findings confirmed axonal degenerations. A noteworthy finding was neurofilament accumulation in both myelinated and unmyelinated axons.
DISCUSSION: Sensory fibers, particularly in the lower extremities, were susceptible to thalidomide therapy. The features of thalidomide-induced neuropathy are characterized as axonal degeneration.
CONCLUSION: Earlier recognition of thalidomide-induced sensory axonal neuropathy should be carried out in patients with Behçet's disease during the thalidomide therapy.
MATERIALS AND METHODS: Consecutive adult Behçet's disease patients who received thalidomide and developed neuropathy were collected. Clinical manifestations, electrophysiologic evaluations, and pathologic findings were studied.
RESULTS: Three patients who met the inclusion criteria were collected. Sensory deficits, particularly in the lower extremities, emerged in a length-dependent manner 6 - 12 months after initiation of thalidomide therapy. Symptoms remained unchanged after discontinuation of thalidomide for 2 years. Electrophysiologic evaluations showed sensory axonal polyneuropathy in all 3 patients who also received sural nerve biopsy. Histological findings confirmed axonal degenerations. A noteworthy finding was neurofilament accumulation in both myelinated and unmyelinated axons.
DISCUSSION: Sensory fibers, particularly in the lower extremities, were susceptible to thalidomide therapy. The features of thalidomide-induced neuropathy are characterized as axonal degeneration.
CONCLUSION: Earlier recognition of thalidomide-induced sensory axonal neuropathy should be carried out in patients with Behçet's disease during the thalidomide therapy.